MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 7,5 FR. X 430 MM, 7°, 2 CHANNELS, STRAIGHT OCULAR ANGLE

OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 7,5 FR. X 430 MM, 7°, 2 CHANNELS, STRAIGHT OCULAR ANGLE
Model Number WA02944A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Company representative reported with issue of "bent".The problem found at preparation for use.There was no patient involvement on this reported issue.No harm was reported, no user injury reported due to the event.
 
Additional Manufacturer Narrative
Follow up communication with the customer provided no information regarding the reported event other than stating the device was sent back for return.The subject device was received and evaluated.Device evaluation, device outer tube was inspected found the outer tube was bent.Additionally, objective window inspection found dents on the channel.General diagnostics found no moisture on the device.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 12 years since the subject device was manufactured.Based on the results of the investigation, it is likely the bent scope occurred due to the use of excessive force by the customer.However, a definitive root cause could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
URETEROSCOPE, 7,5 FR. X 430 MM, 7°, 2 CHANNELS, STRAIGHT OCULAR ANGLE
Common Device Name
URETEROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16748761
Report Number9610773-2023-01053
Device Sequence Number17001373
Product Code FGB
UDI-Device Identifier04042761029544
UDI-Public04042761029544
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K951855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA02944A
Device Catalogue NumberWA02944A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date04/16/2023
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown